ADVERTISEMENT
ADVERTISEMENT

Q. Will intake of contraceptive pills cause acne in face?

Answered by
Dr. Shanza Ikram
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Jul 09, 2020 and last reviewed on: Jul 30, 2020

Hello doctor,

I am 25 years old. I never had acne, however, I started getting acne around my cheeks last January 2019. I thought it might be my contraceptive pill so I stopped taking that but that did not change. I was playing around with skincare products which I also thought made it worse so I stopped and streamlined the products that I use. I also thought I had laser hair removal on my face and I think that caused the acne to start. It has been over a year and my skin has not gotten better. Please help.

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

I have gone through the case. First, you need to understand acne is common and you may experience frequent exacerbation due to stress or hormones.

Yes, in your case oral contraceptives are inviting factors as they cause hormonal imbalance. And later it got aggravated by laser and use of the cosmetic products. Second important thing you need to understand that acne is multifactorial even diet like fast food also aggravates it. Drink plenty of water. Apply Clindamycin gel two times a day for three weeks. Use Neutrogena antiacne face wash. Avoid topical cosmetics for some time.

Thank you doctor,

I got laser hair removal first which started the acne. Can laser hair removal cause acne? My diet is great and I eat a well-balanced diet with lots of water every day and workout every day.

I am currently using Cerave gentle cleanser. What is Clindamycin gel? What can I put after the gel, moisturizer?

#

Hello,

Welcome back to icliniq.com.

Yes definitely. As I already explained you that acne is multifactorial which means there is not a single factor that can start acne. Many factors like food, stress either mental or physical, cosmetics and drugs play role. Apply Clindamycin gel two times a day on pimples. Avoid cosmetics as much as you can. Use serums if necessary like sunblock in serum form.

Avoid moisture or other cosmetics as it blocks pores and aggravates acne. Use Cetaphil or Neutrogena anti-acne face wash.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
While using contraceptive pill, will I remain protected during pill free days?

I guess you are taking combination pill that is hormonal contraceptives containing both estrogen and progestin (synthetic progesterone) ... Regularity and punctuality are very important with regard to hormonal ...   Read full

Acne - Causes, Types, Home Remedies and Treatment Strategy

.. common condition encountered among teens and adults. To decide the protocol for the treatment of acne, it is important for us to know the causes, conditions associated, sites of acne, the cause of acne and factors affecting the onset of acne. Many...   Read full

Does a contraceptive pill affect periods?

Hi doctor, Are contraceptive pills safe to take ...  Does taking contraceptive pills completely reduce the chances of pregnancy or is there still some chance ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.